Posted by West on February 10, 2009, at 13:52:51
In reply to Adam: a suggestion similar to Ambien for Canada » AdamCanada2, posted by myco on February 10, 2009, at 13:15:56
It sounds like you're going through a punishing stretch of sleep deprivation. I am no stranger to this myself, and as with most insomniacs antidepressants exacerbate the issue.
What I would say is pay a visit to your doc and let him know on no uncertain terms how sh*t you're feeling. If the day is too much of a struggle book the last appointment you can.
I would fare terribly on tranylcyromine given the common insomnia side effect. If you want to give it a proper go, see if adding a low dose antipsychotic (seroquel 25-50mg) or trazadone (50mg) lets you fall asleep. Both are safe. The seroquel will in theory disable monoamine activity and allow for REM sleep while its 5HT-2a antagonism should allow you feel sleepy. Trazadone just does the latter.
If after time neither strategy works get off the parnate and switch to venlafaxine, escitalopram, sertraline, mirtazapine or bupropion or a tricyclic either alone or in any combination (minus ssri-ssri). They have advantages over the MAOIs regarding tolerabilty and have well established efficacy.